Lightning, Santa Rosa
- When
- June 10, 1:25 PM CST
- Where
- Santa Rosa County, Allentown
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.770, -87.050
A male was working outside and was indirectly hit by lightning. He was taken to a hospital, examined and released.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A male was working outside and was indirectly hit by lightning. He was taken to a hospital, examined and released.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 3:10 AM CST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 410 AM CDT TUE JUN 10 2008 .SHORT TERM...(TODAY AND TONIGHT)...RADAR LOOPS SHOW SCATTERED SHOWERS OVER THE NORTHERN GULF WERE MOVING NORTH A FEW HOURS BEFORE DAYLIGHT. EXPECT A FEW OF THESE TO REACH THE BEACHES BEFORE SUNRISE AND DISSIPATE AS THEY MOVE INLAND. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE COASTAL COUNTIES BY MID MORNING...GENERALLY NEAR INTERSTATE 10 AS TEMPERATURES REACH INTO THE MID AND UPPER 80S. SHOWERS AND THUNDERSTORMS WILL MOVE/DEVELOP NORTHWARD AS THE SEA BREEZE MOVES NORTH. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN...ESPECIALLY AS THE AFTERNOON STORMS INTERACT WITH OUTFLOWS FROM PREVIOUS STORMS. EXPECT THE BETTER CHANCE OF STRONGER STORMS TO HAVE MOVED OVER THE INTERIOR ZONES BY MID AFTERNOON. THE AREA OF THUNDERSTORMS MOVING SOUTHEAST ACROSS NORTHWEST MISSISSIPPI APPEAR TO BE WEAKENING BUT IT LOOKS LIKE NEW STORMS ARE DEVELOPING ALONG AN OUTFLOW ACROSS CENTRAL MISSISSIPPI. THIS MAY ACT TO ENHANCE THUNDERSTORM DEVELOPMENT OVER THE INTERIOR ZONES LATER TODAY. A BIT COOLER...BUT STILL HUMID WITH THE CLOUDS AND RAIN AROUND. MOST POPS 30 TO 40 PERCENT AND AS IS USUAL IN THE SUMMER...NOT EVERYONE WILL CATCH A SHOWER OR THUNDERSTORM TODAY. /11 THIS AFTERNOONS WET MICROBURST RISK...MODERATE. .LONG TERM...(WEDNESDAY THROUGH MONDAY)...UPPER LEVEL TUTT LOW OVER THE FL PANHANDLE WILL COMBINE WITH THE SEABREEZE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ON WEDNESDAY AS ATMOSPHERIC MOISTURE LEVELS CONTINUE TO INCREASE. UPPER RIDGING REBUILDS BRIEFLY ON THURSDAY AND THE TUTT LOW DISSIPATES...CAUSING POPS TO DROP BACK INTO THE ISOLATED CATEGORY. A FULL-SCALE PATTERN CHANGE TAKES PLACE LATE IN THE WEEK INTO THE WEEKEND AS A TROUGH DEVELOPS OVER THE EASTERN STATES. THIS WILL SHOVE THE RIDGE OF HIGH PRESSURE WESTWARD AND ALLOW A WEAKENING FRONT TO MOVE INTO THE SOUTHEASTERN STATES SATURDAY AND SUNDAY. THIS FRONT WILL LIKELY STALL JUST TO THE NORTH OR OVER THE AREA OVER THE WEEKEND AND WHEN COMBINED WITH THE SEABREEZE...WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ABUNDANT CLOUDS AND PRECIPITATION WILL HOLD TEMPS NEAR OR SLIGHTLY BELOW CLIMATOLOGICAL VALUES THROUGH MUCH OF THE EXTENDED. /13 && .MARINE...A SURFACE RIDGE REMAINS ACROSS THE MARINE AREA THIS WEEK WITH A TYPICAL SUMMER WIND REGIME REMAINING IN PLACE. GENERALLY SOUTHEAST TO SOUTHWEST WINDS DURING THE DAY AND A LIGHT AND VARIABLE WIND LATE NIGHT AND EARLY MORNING...ESPECIALLY NEAR THE COAST AND ACROSS THE BAYS. ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL DEVELOP INLAND LATER IN THE DAY ONLY TO RETURN TO THE COASTAL WATERS AGAIN LATER TONIGHT. SEAS GENERALLY 1 TO 3 FEET BUT LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 70 89 71 / 40 10 40 30 PENSACOLA 88 74 88 74 / 40 20 40 30 DESTIN 87 75 87 76 / 30 20 40 30 EVERGREEN 90 69 91 69 / 50 20 50 30 WAYNESBORO 88 69 89 68 / 50 20 40 30 CAMDEN 89 70 93 69 / 50 20 50 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 11.DF 13.JC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE JUN 10 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE COAST THIS MORNING ARE EXPECTED TO REDEVELOP NEAR THE INTERSTATE 10 CORRIDOR LATER THIS MORNING AND DRIFT NORTH THROUGH THE AFTERNOON. A FEW STORMS CAPABLE OF PRODUCING HEAVY RAIN AND STRONG GUSTY WINDS. THE BETTER CHANCE OF STRONG STORMS WILL BE OVER THE NORTHWEST ZONES...MAINLY WEST OF A CAMDEN TO LEAKESVILLE LINE AND OVER THE SOUTHEAST...EAST OF A PENSACOLA TO GREENVILLE LINE. ALONG WITH THE RISK OF STRONG GUSTY WINDS AND LOCALIZED HEAVY RAIN...FREQUENT LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID MORNING WEDNESDAY. A FEW STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 126 PM CDT TUE JUN 10 2008 MSZ079-101900- GEORGE- 126 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY... AT 123 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MOVELLA...AND MOVING EAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SOUTHEASTERN GEORGE COUNTY THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
158 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 5 SE MOBILE AIRPORT 30.63N 88.18W
06/10/2008 M0.88 INCH MOBILE AL NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED ON COTTAGE HILL NEAR HILLCREST
ROAD.
&&
JVWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 159 PM CDT TUE JUN 10 2008 ALZ061-063-101930- UPPER MOBILE-LOWER MOBILE- 159 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 153 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR BIG CREEK LAKE...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BIG CREEK LAKE DAM...LOTT AND COLEMAN DAIRY RO...SEMMES...SNOW AND TANNER WILLIAMS AND MOBILE AIRPORT THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT TUE JUN 10 2008 ALZ056-101930- CONECUH- 205 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 203 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR BELLEVILLE...AND MOVING NORTHEAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BELLEVILLE...NICHBURG AND LOREE THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 207 PM CDT TUE JUN 10 2008 ALZ055-056-059-101930- ESCAMBIA-CONECUH-MONROE- 207 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...CONECUH AND MONROE COUNTIES... AT 158 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF URIAH...AND MOVING NORTHEAST AT 21 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GOODWAY AND MEGARGEL THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Eglin Afb radar (KEVX), 110 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118991.